Hello There, Guest! Login Register
Index    |     Search    |     Members    |     Help

Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Lyrica benefits vs. side effects?
#1
Well I guess I am the pester bug here with all of my questions, but I like to be informed by real people with experience versus the 2 page possibilities on side affects. I was prescribed Lyrica along with my lidoderm pain patches. I took my first pill last night with dinner as instructed (75 mg, which PM said is super low dose) when I woke up this morning, my hands, fingers are super swollen and stiff. I can't even make a half of fist! I know usually the benefits out weigh the side affects of medications..just wondering if anybody has had good experience with this drug? As I have stated in other posts, I cannot afford to gain any more weight and this seems to be a top 3 side affect. But also my pain is worse with fingers/hands being so swollen.

Thanks!
Live, Laugh, Love ~
 
Reply
#2
I remember Jayne posting she had a similar reaction with the Lyrica.

I started Lyrica in the fall but only for a short time due to the upset tummy.
 
Reply
#3
I have taken Lyrica for 5 years. It works very well for pain due to nerve damage.
Personally, I have had minimal side effects to Lyrica. I take 150 mg 3x a day.

Weight Gain is a known side effect IF you allow it to be. You might retain some fluid but.... Some say it increases there appetite. I have lost 90+ lbs taking Lyrica.

For most, there is a body adjustment period for most meds. Most who gain permanent weight while taking Lyrica are simply over eating and as I was are in denial. It is easy to gain weight after a Injury due to inactivity but being a potato chip couch eater is a choice. LOL

You can lose weight and be disabled. I have lost 90 lbs on Weight Watchers and I am disabled. Discipline and believing in yourself is the key. Health is a big factor for losing weight.
 
Reply
#4
In some cases, excersise is almost impossible and depends on inury.. And yes being a couch potato eating chips and soda is not going to get you anwhere... Maybe be a couch potato, drinking water and maybe a salad will help. But for those who canot walk cannot bend or simply cannot perform any activity, there is not much left to do but watch our diet..

Up to loosing 90lbs now freebird, good job....
 
Reply
#5
(03-08-2011, 04:25 PM)freebird Wrote: I have taken Lyrica for 5 years. It works very well for pain due to nerve damage.
Personally, I have had minimal side effects to Lyrica. I take 150 mg 3x a day.

Weight Gain is a known side effect IF you allow it to be. You might retain some fluid but.... Some say it increases there appetite. I have lost 90+ lbs taking Lyrica.

For most, there is a body adjustment period for most meds. Most who gain permanent weight while taking Lyrica are simply over eating and as I was are in denial. It is easy to gain weight after a Injury due to inactivity but being a potato chip couch eater is a choice. LOL

You can lose weight and be disabled. I have lost 90 lbs on Weight Watchers and I am disabled. Discipline and believing in yourself is the key. Health is a big factor for losing weight.

Congratulations on your weight loss. I have been up/down my entire life. Since my injuries/surgeries I have gained about 45lbs. I have been trying to watch my food intake lately along with making better food choices. I must say though, with pain round the clock, learning to manage pain is hard enough for me for now. I used to treadmill 5 days a week and felt great, so I know that moving will help me feel better, give me energy...it is always the 1st step that is the hardest! thanks & keep up the good work!! (I would be happy right now to just lose the 40-45 i gained)
Live, Laugh, Love ~
 
Reply
  


Possibly Related Threads...
Thread Author Replies Views Last Post
  Drug interactions and side effects chrischris 0 2,329 05-20-2012, 07:30 PM
Last Post: chrischris
  Insomnia and worse pain (Lyrica)H sonny1 0 3,685 03-09-2011, 02:09 AM
Last Post: sonny1
  medicare set a side question? Jaycojade 4 5,476 11-02-2010, 07:11 PM
Last Post: jayne
Question oxycodone (side effects) bronco54501 10 10,283 09-09-2010, 08:06 AM
Last Post: backpainfla
  medical set-a-side (in louisiana) huey42 6 6,043 03-23-2010, 11:10 PM
Last Post: huey42
  set a side Hoosier_Daddy 8 6,070 02-10-2010, 03:39 PM
Last Post: freebird
  Settlement back to the dark side freebird 8 6,766 12-18-2009, 01:45 PM
Last Post: Still in Limbo
  Regular insurance/Lyrica and Tens unit Cookiecrum 9 9,837 12-14-2009, 07:44 PM
Last Post: Cookiecrum
  Lyrica users capricorn 43 21,353 12-14-2009, 09:14 AM
Last Post: capricorn
  diminished blood flow on injury side Lilly 6 6,161 09-17-2008, 10:16 PM
Last Post: RNvic

Forum Jump:


Browsing: 1 Guest(s)